Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 79, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 25, 2017, 6:31 AM CDT for Harrison County, Mississippi. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 6:31 AM CDT (11:31 UTC)
- Expired
- Jul 27, 2017, 12:10 AM CDT
- In force
- 42 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
266 WGUS44 KLIX 251131 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 631 AM CDT Tue Jul 25 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... The Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-252200- /O.NEW.KLIX.FL.W.0079.170725T1131Z-170725T2200Z/ /LYMM6.1.ER.170725T0835Z.170725T1045Z.170725T1600Z.NO/ 631 AM CDT Tue Jul 25 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Biloxi River Near Lyman. * until this afternoon. * At 5:45 AM Tuesday the stage was 12.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river is currently at or near crest and is expected to fall below flood stage by around 10 AM this morning. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 $$
5 follow-up statements
705 WGUS84 KLIX 251422 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 922 AM CDT Tue Jul 25 2017 ...The flood warning continues for the following river in Mississippi... The Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-260600- /O.EXT.KLIX.FL.W.0079.000000T0000Z-170726T0600Z/ /LYMM6.1.ER.170725T0835Z.170725T1315Z.170726T0000Z.NO/ 922 AM CDT Tue Jul 25 2017 ...Flood Warning extended until late tonight...The Flood Warning continues for The Biloxi River Near Lyman. * until late tonight. * At 8:45 AM Tuesday the stage was 12.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river has already crested and is expected to fall below flood stage by late this evening. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 $$
348 WGUS84 KLIX 260136 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 836 PM CDT Tue Jul 25 2017 ...The flood warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-270736- /O.EXT.KLIX.FL.W.0079.000000T0000Z-170727T1338Z/ /LYMM6.1.ER.170725T0835Z.170726T1800Z.170727T0738Z.NO/ 836 PM CDT Tue Jul 25 2017 ...Flood Warning extended until Thursday morning...The Flood Warning continues for The Biloxi River Near Lyman. * until Thursday morning. * At 7:45 PM Tuesday the stage was 12.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river is expected to continue rising to near 13.0 feet by early tomorrow afternoon. The river is expected to fall below flood stage early Thursday morning. * Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 $$
017 WGUS84 KLIX 261453 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 953 AM CDT Wed Jul 26 2017 ...The flood warning continues for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-272053- /O.EXT.KLIX.FL.W.0083.000000T0000Z-170728T1800Z/ /GLFM6.1.ER.000000T0000Z.170727T0600Z.170728T1200Z.NO/ 953 AM CDT Wed Jul 26 2017 ...Flood Warning extended until Friday afternoon...The Flood Warning continues for The Wolf River Above Gulfport. * until Friday afternoon. * At 9:45 AM Wednesday the stage was 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast...The river will continue rising to near 9.5 feet late tonight. The river will fall below flood stage Friday morning. * Impact...At 9.0 feet...Bells Ferry Road will be impassable with deep water on the east bridge approach. * Impact...At 8.0 feet...Bells Ferry Road will begin to flood. There will be water over the access road just upstream of the bridge and the road will become impassable very quickly. && LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917 $$ MSC047-271030- /O.EXT.KLIX.FL.W.0079.000000T0000Z-170727T1030Z/ /LYMM6.1.ER.170725T0835Z.170726T1345Z.170727T0430Z.NO/ 953 AM CDT Wed Jul 26 2017 The Flood Warning continues for The Biloxi River Near Lyman. * until late tonight. * At 9:45 AM Wednesday the stage was 12.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river is near crest and will begin falling later today. It will fall below flood stage late tonight. * Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 $$ 95/DM
482 WGUS84 KLIX 270054 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 754 PM CDT Wed Jul 26 2017 ...The flood warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-270803- /O.EXT.KLIX.FL.W.0079.000000T0000Z-170727T0803Z/ /LYMM6.1.ER.170725T0835Z.170726T1345Z.170727T0203Z.NO/ 754 PM CDT Wed Jul 26 2017 The Flood Warning continues for The Biloxi River Near Lyman. * until late tonight. * At 3:15 PM Wednesday the stage was 12.6 feet. * Minor flooding is occurring. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to below flood stage by tonight. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 $$
537 WGUS84 KLIX 270510 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1210 AM CDT Thu Jul 27 2017 ...The flood warning is cancelled for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-270540- /O.CAN.KLIX.FL.W.0079.000000T0000Z-170727T0803Z/ /LYMM6.1.ER.170725T0835Z.170726T1345Z.170727T0200Z.NO/ 1210 AM CDT Thu Jul 27 2017 The Flood Warning is cancelled for The Biloxi River Near Lyman. * At 12:05 AM Thursday the stage was 11.9 feet. * Fell below flood stage at 9:00 PM Wednesday. * Flood stage is 12.0 feet. * Forecast...The river will continue to fall to 7.7 feet later this morning. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 25, 4:10 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 25, 4:10 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
410 AM CDT Tue Jul 25 2017
.SHORT TERM...
Flood watch will remain through expiration time today. Not
expecting the amounts like yesterday. But there will be the
potential to observe 2 to possibly 3 inches in isolated areas in a
short period. The weak 850mb trough remains just northeast of the
area with some supportive jet features in the larger synoptic
scale flow between an upper low over the gulf and an upper trough
sinking southward over northern Louisana/Mississippi. These two
features are causing a strong upper shear zone between them today
which will help greatly with difluence aloft. This could help a
few convective bursts develop that could affect the northeastern
portion of the area today.
The stacked dry high will eventually take more control of the area
through the week effectively decreasing the amount of areal
coverage in sh/ts activity. The real interesting weather scenario
will be an actual cold front that looks to move into the area over
the weekend. Models are now differing with timing but remain
consistent with strength and eventual movement through the area.
Suppresion well ahead of this front will keep precip chances to a
minimum Friday, then support and lift along and just ahead of the
front will provide the area with a line of strong thunderstorms.
Some of these could be severe. Better timing and extent of
parameters will be further assessed as we approach the weekend.
&&
.AVIATION...
Most sh/ts activity should remain along and north of a line from
BTR to GPT. Outside these areas, VFR will prevail.
&&
.MARINE...
Winds will remain from 10-15kt as the high settles up against a
developing trough near the coast. Most sh/ts activity will remain
east of the Miss River with much less activity west of the river.
A cold front will approach the coastal waters by the weekend
providing stronger winds and widespread sh/ts.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 73 92 72 / 70 10 10 10
BTR 89 73 93 73 / 30 10 10 10
ASD 90 76 92 77 / 50 10 20 10
MSY 91 77 92 77 / 30 10 10 10
GPT 89 77 92 78 / 60 30 20 20
PQL 88 75 91 77 / 70 30 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ035>037-039-040-
071-072.
GM...None.
MS...Flash Flood Watch through this evening for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Jul 25, 4:37 AM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 437 AM CDT Tue Jul 25 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-252145- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 437 AM CDT Tue Jul 25 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Showers and thunderstorms are expected to redevelop today, mainly north of metropolitan Baton Rouge, Lake Pontchartrain and across south Mississippi where a flash flood watch remains in effect. Rainfall may become heavy at times and possibly lead to flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a continued chance of thunderstorms each day Wednesday through this weekend. A few storms each day could also become strong and produce frequent lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however any reports of flooding should be promptly reported to the National Weather Service office in Slidell, LA.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:07 PM CDT | River Flood Warning | LIX | Pike, Walthall | 56 hr |
| Jul 24, 10:09 PM CDT | River Flood Warning | LIX | Pearl River | 29 hr |
| Jul 25, 8:58 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 5 days |
| Jul 25, 8:58 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 7 days |
| Jul 25, 9:02 AM CDT | River Flood Warning | LIX | Pearl River | 16 hr |
| Jul 25, 9:24 AM CDT | Areal Flood Advisory | LIX | Amite, Pike, Walthall | 2 hr |
| Jul 25, 10:18 AM CDT | Special Weather Statement | LIX | Pearl River | 57 min |
| Jul 25, 11:21 AM CDT | Special Weather Statement | LIX | Hancock, Harrison | 24 min |
| Jul 25, 11:48 AM CDT | Special Weather Statement | LIX | Harrison, Jackson | 57 min |
| Jul 25, 12:19 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 116 min |
| Jul 25, 1:10 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 20 min |
| Jul 25, 2:11 PM CDT | River Flood Warning | LIX | Harrison | 65 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.